Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Little Rock, AR

June 26, 2015Boone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 26, 2015, 12:42 PM CDT for Boone County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2015, 12:42 PM CDT (17:42 UTC)
Expired
Jun 26, 2015, 1:30 PM CDT
In force
48 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Boone County, AR

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:31 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 26, 12:31 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1231 PM CDT FRI JUN 26 2015

.DISCUSSION...

UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW...AND TO POST
SVR WATCH #359 FOR THE NRN AND NERN COUNTIES UNTIL 01Z SAT.

&&

.AVIATION...

VFR CONDITIONS ONGOING AT THIS TIME ACROSS ALL LOCATIONS...THOUGH
THIS WILL CHANGE THROUGHOUT THE AFTERNOON AND EVENING AS SHRA/TSRA
DEVELOPS AHEAD OF A COLD FRONT. THIS FRONT WILL MOVE SOUTH THROUGH
THE STATE THIS EVENING AND OVERNIGHT. EXPECT MVFR OR LOWER
CONDITIONS UNDER ANY CONVECTIVE ACTIVITY...AND WITH THE POST
FRONTAL STRATUS SAT MORNING. IMPROVING CONDITIONS WILL BE SEEN
AREA WIDE BY MIDDAY SAT AS DRIER AIR MOVES INTO THE STATE.

&&

PREV DISCUSSION... /ISSUED 339 AM CDT FRI JUN 26 2015/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

THE UPPER RIDGE IS BUILDING WESTWARD NEAR THE FOUR CORNERS AREA.
AN UPPER TROUGH IS MOVING INTO THE EASTERN U.S. NORTHWEST FLOW
WILL DEVELOP OVER THE PLAINS TODAY AND CONTINUE THROUGH MONDAY.
THE UPPER RIDGE WILL CONTINUE TO STRENGTHEN OVER THE WESTERN U.S.
THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING THROUGH THE NIGHT OVER
CENTRAL MISSOURI INTO SOUTHERN KANSAS ALONG A COLD FRONT. THIS
FRONT WILL MOVE INTO NORTH ARKANSAS THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL BECOME LIKELY OVER NORTH ARKANSAS THIS
AFTERNOON AND THEN WILL SPREAD SOUTH THIS EVENING AND OVERNIGHT.
SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS THE
MAIN THREAT. A FEW STORMS COULD PRODUCE SOME LARGE HAIL.THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF ARKANSAS TODAY
AND TONIGHT.

AN AREA OF HIGH CLOUDS WILL CONTINUE FILTERING INTO ARKANSAS FROM
THE STORMS IN MISSOURI. THE CLOUDS AND RAIN WILL HELP TO KEEP
TEMPERATURES A LITTLE COOLER TODAY. HIGHS WILL BE IN THE MID 80S
TO MID 90S TODAY AND IN THE LOWER TO MID 80S SATURDAY BEHIND THE
FRONT. THE COOLER TEMPERATURES WILL CONTINUE THROUGH MONDAY.

LONG TERM...TUESDAY THROUGH THURSDAY
NWLY FLOW ALOFT WL RMN IN PLACE ACRS THE REGION THRU THE PD THANKS
TO AN OVERALL AMPLIFIED UPPER AIR PATTERN IN PLACE ACRS THE NATION.
A WEAK FNTL BNDRY WL BE LINGERING OVR AR ON TUE...WITH A CONTD CHC
OF SHRA/TSRA. ANOTHER CDFNT WL DROP SEWD INTO THE STATE ON THU...
WITH SCTD CONVECTION AGAIN POSSIBLE. TEMPS WL RMN CLOSE TO SEASONAL
NORMS THRU THE PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     89  66  83  63 /  70  70  10   0
CAMDEN AR         93  72  87  66 /  50  70  30  10
HARRISON AR       87  62  80  61 /  70  70  10   0
HOT SPRINGS AR    92  70  86  66 /  60  60  10   0
LITTLE ROCK   AR  93  70  86  68 /  60  60  10   0
MONTICELLO AR     94  72  85  66 /  50  70  40  10
MOUNT IDA AR      91  69  85  63 /  60  60  10   0
MOUNTAIN HOME AR  87  64  81  61 /  70  70  10   0
NEWPORT AR        91  67  84  65 /  70  70  10   0
PINE BLUFF AR     93  71  84  67 /  50  70  20  10
RUSSELLVILLE AR   91  68  85  65 /  70  70  10   0
SEARCY AR         92  68  84  65 /  60  70  10   0
STUTTGART AR      93  70  84  68 /  60  60  20   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUN 26 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

UNSETTLED WEATHER CONDITIONS WILL RETURN TO THE NATURAL STATE THIS
AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHWARD INTO ARKANSAS.
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AHEAD OF THE FRONT.
THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS FOR MUCH OF
ARKANSAS...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE
HAIL. HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLOODING IN SOME
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF ARKANSAS THIS
AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Jun 26, 11:19 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 AM CDT FRI JUN 26 2015

ARZ003-004-261650-
BOONE AR-MARION AR-
1119 AM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE AND NORTHWESTERN
MARION COUNTIES UNTIL 1145 AM CDT...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF DIAMOND CITY TO 2 MILES SOUTHWEST OF OMAHA TO 3 MILES SOUTH OF OAK
GROVE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WININGTON...          WILLIS...             SELF...
  ROBERSON HOLLOW...    PRICE PLACE...        OZARK ISLE...
  OMAHA...              MYRTLE...             LEAD HILL...
  LAKEWAY...            DODD CITY...          DIAMOND CITY...
  CLARK HILL...         BERGMAN...            SOUTH LEAD HILL...
  RIDGEWAY...           PEEL...               MONARCH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3629 9278 3628 9314 3634 9330 3650 9330
      3650 9329 3650 9253
TIME...MOT...LOC 1619Z 291DEG 29KT 3657 9300 3642 9319
          3641 9343

62
Special weather statement, Jun 26, 11:55 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT FRI JUN 26 2015

ARZ003>005-261740-
BAXTER AR-BOONE AR-MARION AR-
1155 AM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...NORTHERN
MARION AND NORTHERN BAXTER COUNTIES UNTIL 1245 PM CDT...

AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES WEST OF DIAMOND CITY...OR 17 MILES
NORTHEAST OF HARRISON...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BULL SHOALS...        WININGTON...          WILLIS...
  PRICE PLACE...        OZARK ISLE...         LEAD HILL...
  LAKEWAY...            LAKEVIEW...           GAMALIEL LANDING...
  FAWN PARK...          DIAMOND CITY...
  BULL SHOALS STATE PARK...                   ARKAWANA...
  THREE BROTHERS...     SOUTH LEAD HILL...    PEEL...
  OAKLAND...            MONARCH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3637 9218 3632 9304 3651 9309 3651 9223
TIME...MOT...LOC 1655Z 258DEG 36KT 3646 9294

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:19 AM CDTSpecial Weather StatementLZKBoone31 min
Jun 26, 11:55 AM CDTSpecial Weather StatementLZKMarion45 min
Jun 26, 12:55 PM CDTSpecial Weather StatementLZKBaxter, Marion45 min
Jun 26, 1:26 PM CDTSpecial Weather StatementLZKIzard29 min
Jun 26, 1:32 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp43 min
Jun 26, 1:35 PM CDTSpecial Weather StatementLZKNewton45 min
Jun 26, 1:53 PM CDTSevere Thunderstorm WarningLZKNewton52 min
Jun 26, 2:09 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Searcy, Stone23 min
Jun 26, 2:21 PM CDTTornado WarningLZKIzard, Stone9 min
Jun 26, 2:33 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope27 min
Jun 26, 2:34 PM CDTSpecial Weather StatementLZKIndependence31 min
Jun 26, 2:54 PM CDTSpecial Weather StatementLZKPope31 min
Jun 26, 2:57 PM CDTSpecial Weather StatementLZKJohnson28 min
Jun 26, 3:24 PM CDTSevere Thunderstorm WarningLZKJohnson51 min
Jun 26, 3:24 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren36 min
Jun 26, 4:27 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren39 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, White44 min
Jun 26, 5:06 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton39 min
Jun 26, 5:22 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Yell53 min
Jun 26, 5:36 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White24 min
Jun 26, 5:49 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell56 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningLZKConway, Logan, Perry, Pope, Yell49 min
Jun 26, 5:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White32 min
Jun 26, 6:25 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski, Saline65 min
Jun 26, 6:28 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie32 min
Jun 26, 6:47 PM CDTFlash Flood WarningLZKConway, Faulkner, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.